Medical Questions? Ask a Doctor Online!
Well, it sounds like she is having urticaria- which is an itchy rash caused by an allergic reaction to something. Some people develop hives, welts, small red bumps, swelling of the face and even problems breathing.The issue with urticaria is that you need to play detective work- it helps to write a diary of what was eaten and any exposures to different detergents, soaps, perfumes, animals, etc.. The treatment for this (in the USA) is benadryl0 which is over the counter- take as directed. I find benadryl (diphenhydramine) much more effective than the piriton. You can even take OTC steroid cream, but it rubs off and is not so effective (as you have found). In severe cases, they may prescribe a steroid liquid or even give her a shot of steroids. In the meantime, try the benadryl and avoid what you think might have caused it. If she develops any facial swelling, tongue swelling, difficulty breathing or other concerning symptoms, go to the ER right away. If the rash does not improve despite the benadryl, call your GP, she may need streoids as above. In the meantime, use hypoallergenic soaps, detergents, etc..
Well, try the benadryl. It is likely that she is allergic to something at home. You need to play detective work. I know that this is frustrating, but they usually do allergy tests if you tried all of the hypoallergenic things (soaps, detergents, etc..) and still symptomatic. I don't think that you are quite there yet.
Hang in there.
Okay. Well, either way, the treatment is the same- anti-inflammatory medications and steroids. Seriously- try my advice- we use the same approach for eczema. If this does not respond, she may need a referral to a pediatric dermatologist- they tend to treat the more difficult cases.
Hang in there and thanks for being such an advocate for your daughter...